EMAIL THIS PAGE TO A FRIEND

Indian journal of dermatology, venereology and leprology

Ethionamide-induced pellagroid dermatitis resembling lichen simplex chronicus: a report of two cases.


PMID 21727711

Abstract

Pellagra is a niacin deficiency disorder characterized clinically by diarrhea, dermatitis, and dementia. However, few drugs also cause pellagroid dermatitis. Recently, we encountered two cases of pellagroid dermatitis; both were on second line of antituberculosis drugs. Case 1 was of multidrug-resistant pulmonary tuberculosis. Patient was on ethionamide since one year before developing pellagroid dermatitis. Case 2 was of central nervous system tuberculoma and was on second line of antitubercular drugs. This patient was on ethionamide and isoniazid (INH) since six months before developing pellagroid dermatitis. This patient had previously taken first line of antituberculous therapy, inclusive of INH, for 1 year without any dermatitis. The skin lesions in both patients were symmetric hyperpigmented thickened plaques with prominent skin markings resembling lichen simplex chronicus. Nicotinamide 300 mg in three divided doses healed the lesions completely within 4 weeks and 3 weeks in first and second patient, respectively.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

E6005
Ethionamide
C8H10N2S